Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 38, NWS Tulsa, OK

May 20, 2019Tulsa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 20, 2019, 9:53 AM CDT for Tulsa County, Oklahoma. It took effect at May 21, 2019, 3:30 AM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
May 20, 2019, 9:53 AM CDT (14:53 UTC)
In effect from
May 21, 2019, 3:30 AM CDT
Expired
May 27, 2019, 9:26 PM CDT
In force
7 days
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bird Creek near Owasso (OWSO2).

Action stage
17 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 20, 5:35 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, May 20, 5:35 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
535 AM CDT Mon May 20 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions will become unfavorable across much of eastern
Oklahoma and western Arkansas as we move into the this Afternoon
and into Tonight with numerous thunderstorms affecting the region.
IFR conditions can be expected with the strongest storms.

&&

.PREV DISCUSSION... /Issued 336 AM CDT Mon May 20 2019/

DISCUSSION...

..Significant severe weather likely today along with heavy
rainfall/possible flash flooding...

Morning surface analysis depicts a warm front draped across
northern TX, separating dewpoints in the 70s to its south and 50s
across OK/AR. The warm front will lift north today in response to
a powerful upper low swinging through the 4-corners region. There
remains some uncertainty as to how far the warm front lifts today,
but based on 00Z HREF, expect the boundary to reach the I-40
corridor by mid/late morning and eventually lift into northeast OK
during the afternoon. The atmosphere south of the warm front will
become extremely unstable, and impressive 0-6km/0-1km shear will
be supportive of supercells and possible tornadoes. Initial
development this morning has been across the NM/TX border, and
expect this activity to spread quickly to the northeast.
Additional development is expected to spread eastward near the
warm front later this morning and into the afternoon, with the
severe weather threat ramping up especially across northeast OK.

00Z CAMS and recent HRRR output also suggests scattered warm
sector convection through the afternoon which could impact a large
portion of eastern OK. Convection is eventually expected to
develop into a linear MCS across western OK, with the band of
storms moving into eastern OK Tuesday morning and western AR by
the afternoon. Additional severe weather is expected with the
squall line, with some leading edge/QLCS tornadoes possible,
especially across far eastern OK/western AR.

Heavy rainfall and potential flash flooding will also become a
concern going into the afternoon and evening hours. 00Z CAMS
suggests that heavy rainfall could work farther south and east
than previous forecasts, and have opted to expand the Flash Flood
Watch into northwest AR and parts of east central/southeast OK.
Training of cells along/south of the warm front along with PWATs
running near 2 inches will ensure areas of heavy rainfall, with
areal totals around 2 to 4 inches expected along with locally
higher amounts through Monday night. Another quick inch of
rainfall will be possible for Tuesday as the squall line surges
west to east across the forecast area.

Not much change in the forecast for the end of the week and into
next weekend. The subtropical high is expected to expand across
the southeastern states, with southwesterly upper flow developing
over the Plains. Periodic showers/thunderstorms should remain
mostly northwest of the region, but close enough for a mention of
low PoPs for parts of northeast OK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Tuesday evening for OKZ054>074.

AR...Flash Flood Watch through Tuesday evening for ARZ001-002-010-011.

&&

AVIATION.....10
Hazardous weather outlook, May 20, 4:43 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 AM CDT Mon May 20 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-210945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 AM CDT Mon May 20 2019

...SIGNIFICANT SEVERE WEATHER TODAY WITH THE THREAT OF STRONG TORNADOES...

...HEAVY RAIN AND FLASH FLOODING LIKELY THROUGH TUESDAY EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Late Morning into early Afternoon.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Late Morning into early Afternoon.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Much of eastern Oklahoma and western Arkansas.
	ONSET...Late Morning into early Afternoon.

HEAVY RAIN.
	RISK...Critical.
	AREA...eastern Oklahoma and western Arkansas.
	ONSET...Late Morning into early Afternoon.

	AREA AT GREATEST RISK...Northeast Oklahoma.

DISCUSSION...
A high impact severe weather and flood event is set to unfold across
eastern Oklahoma and western Arkansas Today into Tuesday. Thunderstorms
are expected to blossom across eastern Oklahoma and western Arkansas late
this Morning into this Afternoon as a potent storm system begins to pivot
out of the Southwest and into the Plains. As a warm front moves north across the
area this Morning into this Afternoon, the airmass across the region
will become increasingly unstable. This will allow any thunderstorms that
develop to become supercellular with a few strong tornadoes possible.
Large hail and wind gusts to around 80 mph will be possible as well.
This activity will taper off later Tonight.

In addition, locally heavy rainfall will be likely with an increased potential
for flash flooding across much of eastern Oklahoma and western Arkansas.
2 to 4 inches of rain will be common across the area with amounts as high
as 8 inches possible in some locations. This will likely lead to flash flooding
of creeks, streams and low lying areas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.

EXTENDED DISCUSSION...
The severe thunderstorms and heavy rainfall threat continues into Tuesday as
thunderstorm complex that will develop west of the area Tonight moves across
eastern oklahoma and western Arkansas. This complex will have the potential to
produce damaging winds, large hail and a few tornadoes. These storm are expected
to exit the area late Tuesday Afternoon or early Tuesday Evening.

Showers and thunderstorms may clip western portions of the area Wednesday night
and again on Friday as series of upper level disturbances slide to the west of
the area.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management personnel and first responders should continue
to closely monitor the latest forecasts both Today and Tuesday.
Significant severe weather is expected Today with the potential
for high end impacts, including flash flooding.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:41 AM CDTRiver Flood WarningTSAOkmulgee15 days
May 20, 9:53 AM CDTRiver Flood WarningTSAOsage48 hr
May 20, 9:53 AM CDTRiver Flood WarningTSAOsage, Tulsa7 days
May 20, 9:53 AM CDTRiver Flood WarningTSAWashington10 days
May 20, 9:53 AM CDTRiver Flood WarningTSAWashington12 days
May 20, 9:53 AM CDTRiver Flood WarningTSARogers, Tulsa13 days
May 20, 10:10 AM CDTRiver Flood WarningTSAOsage, Pawnee12 days
May 20, 10:10 AM CDTRiver Flood WarningTSACreek58 hr
May 20, 10:10 AM CDTRiver Flood WarningTSACherokee48 hr
May 20, 10:24 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware43 hr
May 20, 10:24 AM CDTRiver Flood AdvisoryTSACherokee, Delaware43 hr
May 20, 10:24 AM CDTRiver Flood AdvisoryTSASequoyah22 hr
May 20, 10:28 AM CDTSpecial Weather StatementTSACreek32 min
May 20, 10:53 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Washington52 min
May 20, 11:27 AM CDTSpecial Weather StatementTSARogers33 min
May 20, 12:13 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Rogers32 min
May 20, 12:43 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers47 min
May 20, 12:59 PM CDTSpecial Weather StatementTSAOsage, Pawnee31 min
May 20, 1:20 PM CDTSpecial Weather StatementTSAOsage25 min
May 20, 1:26 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa19 min
May 20, 1:51 PM CDTSpecial Weather StatementTSAPawnee24 min
May 20, 2:05 PM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Rogers, Tulsa, Washington3 hr
May 20, 2:09 PM CDTRiver Flood WarningTSANowata12 days
May 20, 2:20 PM CDTRiver Flood WarningTSAOttawa7 days
May 20, 2:54 PM CDTRiver Flood WarningTSAPawnee8 days
May 20, 2:58 PM CDTSpecial Weather StatementTSAMayes32 min
May 20, 3:18 PM CDTAreal Flood AdvisoryTSAWashington3 hr
May 20, 3:28 PM CDTSpecial Weather StatementTSAAdair, Sequoyah32 min
May 20, 4:46 PM CDTFlash Flood WarningTSAOsage, Pawnee8 hr
May 20, 5:05 PM CDTSevere Thunderstorm WarningTSAOsage40 min
May 20, 5:33 PM CDTTornado WarningTSAOsage, Pawnee42 min
May 20, 5:36 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
May 20, 5:39 PM CDTTornado WarningTSAOsage, Pawnee36 min
May 20, 6:11 PM CDTTornado WarningTSAOsage, Pawnee27 min
May 20, 6:14 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
May 20, 6:34 PM CDTSevere Thunderstorm WarningTSAOsage, Washington26 min
May 20, 6:42 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee18 min
May 20, 6:51 PM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more8 hr
May 20, 6:57 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more48 min
May 20, 4:01 PM CDTSpecial Weather StatementTSAWashington29 min
May 20, 5:48 PM CDTSpecial Weather StatementTSABenton57 min
May 20, 5:51 PM CDTSpecial Weather StatementTSAMadison54 min

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.